The Steklov Problem in a Half-Plane: the Dependence of Eigenvalues on a Piecewise-Constant Coefficient
- 24 Downloads
The Steklov problem considered in the paper describes free two-dimensional oscillations of an ideal, incompressible, heavy fluid in a half-plane covered by a rigid dock with two symmetric gaps. Equivalent reduction of the problem to two spectral problems for integral operators allows us to find limits for all eigenfrequencies as the distance between the gaps tends to zero or infinity. For the fundamental eigenfrequency and the corresponding eigenfunction, two terms are found in the asymptotic expansion as the distance tends to infinity. It is proved that all eigenvalues are simple for any distance. Bibliography: 15 titles.
KeywordsAsymptotic Expansion Integral Operator Dock Spectral Problem Equivalent Reduction
Unable to display preview. Download preview PDF.
- 1.W. Stekloff, “Sur les problemes fondamentaux de la physique mathematique,” Ann. Sci. Ecole Normale Sup., 19, 455–490 (1902).Google Scholar
- 2.C. Bandle, Isoperimetric Inequalities and Applications, Pitman, Boston (1980).Google Scholar
- 3.G. V. Rozenblum, M. A. Shubin, and M. Z. Solomyak, Partial Differential Equations. VII: Spectral Theory of Differential Operators, Encyclopaedia of Mathematical Sciences, vol. 64, Springer-Verlag (1994).Google Scholar
- 4.N. Kuznetsov and O. Motygin, “Sloshing problem in a half-plane covered by a dock with two gaps: the monotonicity and asymptotics of eigenvalues,” C. R. Acad. Sci. Paris, Ser. II, 329, No.11, 791–796 (2001).Google Scholar
- 6.S. A. Nazarov and B. A. Plamenevsky, Elliptic Problems in Domains with Piecewise Smooth Boundaries, Berlin, New York (1994).Google Scholar
- 7.A. P. Prudnikov, Yu. A. Brychkov, O. I. Marichev, and N. M. Queen, Integrals and Series: Elementary Functions, Gordon Breach Science Pub. (1998).Google Scholar
- 8.L. Lewin, Polylogarithms and Associated Functions, North Holland, Amsterdam (1981).Google Scholar
- 11.V. S. Vladimirov, Equations of Mathematical Physics, Marcel Dekker Inc. (1971).Google Scholar
- 12.M. S. Birman and M. Z. Solomajak, Spectral Theory of Self-Adjoint Operators in Hilbert Space, Kluwer Academic Pub. (1987).Google Scholar
- 13.A. M. J. Davis, “Waves in the presence of an infinite dock with gap,” J. Inst. Maths. Applics., 6, 141–156 (1970).Google Scholar
- 14.T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, Berlin (1980).Google Scholar